Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 85, NWS Jacksonville, FL

June 11, 2007Baker County, Suwannee County, Union County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 11, 2007, 4:17 AM EDT for Baker County, Suwannee County, Union County, Florida. It took effect at Jun 11, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 4:17 AM EDT (08:17 UTC)
In effect from
Jun 11, 2007, 1:00 PM EDT
Expired
Jun 11, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1068 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1068 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1754 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 110817
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 AM EDT MON JUN 11 2007

FLZ020>023-030-112200-
/O.UPG.KJAX.FW.A.0090.070611T1700Z-070611T2200Z/
/O.NEW.KJAX.FW.W.0085.070611T1700Z-070611T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-
417 AM EDT MON JUN 11 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM THIS
AFTERNOON.

THE COMBINATION OF HOT TEMPERATURES IN THE UPPER 90S AND DRY 
AIR MIXING TO THE SURFACE WILL CREATE RED FLAG CONDITIONS OVER
PORTIONS OF INTERIOR NORTH FLORIDA THIS AFTERNOON. MINIMUM 
RELATIVE HUMIDITIES WILL FALL INTO THE UPPER 20 PERCENT RANGE
WITH DURATIONS BELOW 35 PERCENT OF AROUND 4 HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID 
FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING. FOR ADDITIONAL FIRE WEATHER INFORMATION...
VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE
INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 11, 3:00 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 11, 3:00 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT MON JUN 11 2007

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOONS...

OLD FRONTAL SYSTEM WASHING OUT ACROSS THE AREA SHOULD BE THE
FOCUSING MECHANISM FOR SOME CONVECTION THIS AFTERNOON AND AGAIN
ON TUESDAY. SOME OF THOSE THUNDERSTORMS MAY BE SEVERE AS AN UPPER
LEVEL TROUGH ROTATES SOUTHWARD ACROSS THE LOCAL AREA. WILL GO WITH
POPS SLIGHTLY HIGHER THAN GFS MODEL GUIDANCE. OTHERWISE IT WILL
REMAIN HOT ACROSS THE INTERIOR REGIONS WITH PORTIONS OF THE
SUWANNEE VALLEY APPROACHING 100 THIS AFTERNOON. GFS IS INDICATING
THE JACKSONVILLE METRO AREA MAY SEE 3.96 INCHES OF RAIN BY
WEDNESDAY NIGHT. AS MY LAWN IS SUFFERING FROM MAJOR CAMEL
INFESTATION I WOULD LIKE TO BELIEVE THE MODEL BUT AT THIS TIME
WILL HAVE THE RAINFALL. STILL TWO INCHES WOULD BE NICE IF WE CAN
REALIZE EVEN THAT AMOUNT IF GFS IS TO BE BELIEVED WE MIGHT SEE
SIX TO EIGHT INCHES OF RAIN ACROSS NORTH FLORIDA OVER THE NEXT TEN
DAYS WITHOUT ANY TROPICAL SYSTEM TO TAP GULF MOISTURE. THINK THAT
IS PRETTY GENEROUS FOR A SLIGHT ENHANCEMENT TO NORMAL DIURNAL
CONVECTION. THAT SAID THIS IS ONE TIME WHERE I WOULD REALLY LIKE TO
BE WRONG

&&

.AVIATION...FOUS FOG TOOL IS HANDILY BEATING MOS THIS MORNING IN
THE JAX METRO AREA AS VSBYS HAVE DROPPED PERIODICALLY BELOW 2 MILES
AT KCRG AND ARE SOLIDLY BELOW 1 MILE AT KJAX. FOG WILL CONTINUE TO
BE PROBLEMATIC THIS MORNING NEAR OLD FRONTAL BOUNDARY AS LOW-LEVEL
MOISTURE ADVECTS IN FROM THE ATLC COAST. WILL LIKELY BEEF UP POPS
A BIT WITH 12Z TAF ISSUANCE AND INDICATE WIND GUSTS TO 35 KTS IN
TSTMS.

&&

.MARINE...GENERALLY LIGHT ONSHORE FLOW WILL CONTINUE WITH A SLIGHT
INCREASE ON THU. NO HEADLINES EXPECTED.

&&

.FIRE WEATHER...DUE TO VERY WARM TEMPS AND THE LIKELIHOOD OF MORE
DRY AIR MIXING TO THE SFC THIS AFTN...HAVE UPGRADED THE FIRE WX
WATCH OVER THE SUWANNEE VALLEY TO A RED FLAG WARNING. DEW POINTS
DROPPED INTO THE UPPER 40S ON SUN AND VALUES ARE EXPECTED TO DROP
AT LEAST TO 60 THIS AFTN. DAY SHIFT WILL NEED TO MONITOR TRENDS
FOR POSSIBLE EXPANSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  70  88  68 /  30  40  60  40
SSI  87  74  83  71 /  30  30  70  50
JAX  90  70  86  69 /  30  20  60  50
SGJ  88  73  84  71 /  30  20  60  60
GNV  94  69  90  70 /  30  20  50  50
OCF  93  70  91  70 /  30  20  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR BAKER-
     COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.

&&

SANDRIK/CARROLL
Hazardous weather outlook, Jun 10, 11:45 AM EDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT SUN JUN 10 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1145 AM EDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

.HEADLINES...

...HIGH FIRE DANGER DUE TO LOW RELATIVE HUMIDITY...

HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 90S AND HEAT
INDICES WILL APPROACH 100 THIS AFTERNOON. THE COMBINATION OF HOT
TEMPERATURES AND LOW RELATIVE HUMIDITY WILL CREATE A HIGH FIRE
DANGER ESPECIALLY OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA.

ISOLATED THUNDERSTORMS WILL DEVELOP OVER INTERIOR NORTHEAST
FLORIDA THIS AFTERNOON MAINLY SOUTH OF GAINESVILLE. MAIN IMPACT
WILL BE DOWNBURST WINDS UP TO 50 MPH AND HAIL. LOCALLY HEAVY RAIN
IS POSSIBLE AS STORMS MOVE SLOWLY TO THE SOUTHWEST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE SOUTHWARD THROUGH THE
MID ATLANTIC STATES LATE MONDAY AND INFLUENCE OUR AREA TUESDAY AND
WEDNESDAY. THIS FEATURE WILL PROVIDE THE NECESSARY INGREDIENTS FOR
INCREASED THUNDERSTORM ACTIVITY ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA. THE LIKELIHOOD OF STRONG TO SEVERE STORMS LOOKS TO
BE INCREASING FOR THIS TIME PERIOD WITH LARGE HAIL BEING THE PRIMARY
CONCERN AT THIS TIME. FUTURE FORECASTS WILL REFINE THE AREA OF
CONCERN AS WELL AS THE COVERAGE OF STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/JTD

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:13 PM EDTSevere Thunderstorm WarningJAXFlagler35 min
Jun 11, 3:43 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau47 min

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.